Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 165, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2016, 9:09 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 9:09 PM CDT (02:09 UTC)
- Expired
- May 9, 2016, 9:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
| May 9, 7:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.9
The text
As transmitted.
077
WUUS54 KSHV 100209
SVRSHV
ARC061-133-100245-
/O.NEW.KSHV.SV.W.0165.160510T0209Z-160510T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 945 PM CDT
* AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTLEY...OR
NEAR UMPIRE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
UMPIRE...ATHENS AND BURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING
WIDESPREADTREE DAMAGE ACROSS SOUTHERN POLK COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3435 9394 3427 9394 3426 9392 3422 9392
3421 9393 3419 9424 3421 9425 3427 9424
3427 9426 3435 9426
TIME...MOT...LOC 0208Z 251DEG 40KT 3430 9417
HAIL...1.00IN
WIND...60MPH
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:30 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 9, 7:30 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 730 PM CDT MON MAY 9 2016 .DISCUSSION... UPDATE FOR TOR WATCH 157. SUPERCELLS MOVING EWD ALONG EITHER SIDE OF THE RED RIVER JUST W OF OUR AREA EXPECTED TO POSE THE MOST IMMEDIATE THREAT...BUT ADDITIONAL DEVELOPMENT IS INDICATED FURTHER S AND E AS THE UPPER SHORTWAVE KICKS NEWD OVER THE NEXT FEW HOURS. HAVE ALSO MADE A FEW ADJUSTMENTS TO THE POPS TO MAKE THEM MORE REPRESENTATIVE OF THE CURRENT AND EXPECTED RADAR PICTURE. HAVE ALSO MADE SOME ADJUSTMENTS TO THE SKY GRIDS. WILL EVALUATE AND UPDATE MORE THOROUGHLY IF NEEDED AT THE REGULAR TIME. /12/ && .PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 9 2016/ AVIATION... A DRYLINE SHIFTING EAST ACROSS EAST TEXAS TO SUPPORT VCTS CONDITIONS ACROSS TXK/TYR/SHV/GGG/LFK TERMINALS THROUGH 10/06Z. MVFR/IFR CEILINGS POSSIBLE AFTER 10/03Z...CONTINUING THROUGH 10/14Z ACROSS AREA TERMINALS DUE TO INCREASED LOW-LEVEL MOISTURE. OTHERWISE...SOUTH WINDS 10 KNOTS THIS EVENING TO INCREASE TO 15 KNOTS WITH HIGHER GUSTS BY DAYBREAK THROUGH THE REMAINDER OF THE FORECAST PERIOD. SKIES TO IMPROVE TO VFR AFTER 10/18Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 70 84 / 40 20 10 20 MLU 69 86 68 85 / 40 20 10 20 DEQ 66 84 66 82 / 70 20 10 30 TXK 68 86 68 84 / 70 20 10 30 ELD 68 85 66 83 / 60 20 10 20 TYR 70 87 70 84 / 20 10 10 30 GGG 70 87 68 83 / 30 20 10 30 LFK 71 87 70 86 / 20 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, May 9, 3:48 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 348 PM CDT MON MAY 9 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-102100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 348 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON THROUGH TONIGHT AS AN UPPER LEVEL TROUGH ADVANCES EAST ONTO THE PLAINS AND MID SOUTH REGION. STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND THROUGH EARLY EVENING. THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH ANY STORMS THAT DO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY THURSDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED.
In the hours before
Local storm report, May 9, 8:30 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG CLARKSVILLE 33.61N 95.06W
05/09/2016 RED RIVER TX TRAINED SPOTTER
LARGE TREES DOWN HWY 37 NORTH OF CLARKSVILLE... POWER
LINES DOWN SAME AREA
&&
EVENT NUMBER SHV1600525
25Local storm report, May 9, 8:32 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 4 N CLARKSVILLE 33.67N 95.06W
05/09/2016 RED RIVER TX TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN 4 N OF CLARKSVILLE
&&
EVENT NUMBER SHV1600526
25Local storm report, May 9, 8:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 9 NW CLARKSVILLE 33.70N 95.17W
05/09/2016 RED RIVER TX BROADCAST MEDIA
REPORT OF TREES DOWN ON 37... DEBRIS IN THE ROAD TREES
COVERING BOTH LANES
&&
EVENT NUMBER SHV1600527
25Special weather statement, May 9, 9:03 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT MON MAY 9 2016
ARZ050-051-100245-
HOWARD AR-SEVIER AR-
903 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD AND NORTHERN SEVIER
COUNTIES UNTIL 945 PM CDT...
AT 903 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRANNIS...OR 9 MILES WEST OF UMPIRE...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN...DIERKS...UMPIRE...GILLHAM...CORINTH...ATHENS...CENTER POINT...
GENEVA...LEBANON...MUDDY FORK...BURG...PROVO AND WEST LINE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3418 9382 3403 9382 3396 9447 3419 9447
3419 9425 3436 9425
TIME...MOT...LOC 0203Z 255DEG 52KT 3427 9422
VIILocal storm report, May 9, 9:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL CLARKSVILLE 33.61N 95.06W
05/09/2016 E1.00 INCH RED RIVER TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1600528
25Local storm report, May 9, 9:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 9 NE CLARKSVILLE 33.70N 94.94W
05/09/2016 RED RIVER TX LAW ENFORCEMENT
MUTLIPLE TREES REPORTED DOWN IN THE NORTHEAST PART OF
THE COUNTY
&&
EVENT NUMBER SHV1600529
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 46 min |
| May 9, 8:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 56 min |
| May 9, 8:52 PM CDT | Tornado Warning | SHV | Little River | 53 min |
| May 9, 9:03 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
| May 9, 9:26 PM CDT | Flash Flood Warning | SHV | Little River | 3 hr |
| May 9, 9:30 PM CDT | Tornado Warning | SHV | Little River | 45 min |
| May 9, 9:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 52 min |
| May 9, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 56 min |
| May 9, 10:30 PM CDT | Tornado Warning | SHV | Little River | 45 min |
| May 9, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 53 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 32 min |
| May 9, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 63 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Miller | 30 min |
| May 10, 12:27 AM CDT | Areal Flood Advisory | SHV | Columbia, Lafayette, Miller | 4 hr |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 61 min |
| May 10, 1:35 AM CDT | Special Weather Statement | SHV | Union | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.